Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 7, NWS Shreveport, LA

March 12, 2003Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 12, 2003, 5:26 PM CST for Winn Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2003, 5:26 PM CST (23:26 UTC)
Expired
Mar 12, 2003, 6:30 PM CST
In force
64 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 122326
SVRSHV
LAC127-130030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 PM CST WED MAR 12 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 630 PM CST

* AT 526 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF
  WINNFIELD...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  2 MILES SOUTHEAST OF WINNFIELD AT 540 PM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 630 PM CST.

LAT...LON 3172 9274 3180 9283 3214 9255 3215 9231
          3201 9232 3181 9254 3181 9261 3172 9265

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:15 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Mar 12, 2:15 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CST WED MAR 12 2003

AWIPS DOWN MOST OF THE DAY SO JUST GETTING STARTED. STILL AWAITING
SOME DATA WHICH IS STILL LOADING AS OF NOW. A SE MOVING UPPER LOW...
WHICH RESULTED IN WAVES OF DEEP CONVECTION THE PAST COUPLE OF DAYS...
WILL BEGIN TO CLOSE OFF AS IT DIGS INTO BASE OF SOUTHERN STREAM
FLOW. THE AMOUNT OF RESIDUAL INSTABILITY AND MOISTURE ACROSS MAINLY
LA PORTIONS OF AREA DEPEND ON THE FORWARD SPEED AND THE RADIUS OF
CURVATURE AND THIS LOW MAKES A TIGHT TURN TO THE NE. THE ETA MODEL
BEING THE SLOWEST...YIELDS A GOOD CHANCE OF PRECIP TONIGHT. EVEN
THIS MODEL KEEPS NEGATIVE LI VALUES SOUTH OF INTERSTATE 20. NOT
COMFORTABLE LEAVING OUT POPS ALTOGETHER THIS EVENING...AS ANOTHER
ILL DEFINED COLD FRONT BOUNDARY STILL APPROACHING FROM SE OK. WILL
GO WITH 10 PERCENT NORTH TO 30 PERCENT SOUTH TONIGHT. LOOKING ALL
GOOD FOR WEEKEND...DRY AND WARM. DRY LINE SITUATION MAY SET UP OVER
HIGH PLAINS AND SPILL INTO AREA BY SUNDAY NIGHT. BUT MAY TAKE
LONGER THAN THAT AS THINGS LOOKING WET THROUGH TUESDAY.

SHV 56/72/50/77  2000
MLU 57/71/48/75  2100
TXK 54/70/47/76  1000
TYR 57/74/51/80  1000
LFK 58/76/52/79  2100

VII

.SHV...NONE.
Hazardous weather outlook, Mar 12, 12:00 PM CST, 5 hours 26 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED MAR 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE MOVING ALONG THE GULF COAST...WILL
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY ALONG AND TO THE SOUTH OF INTERSTATE 20.  LATER
TONIGHT...ANOTHER AREA OF SHOWERS AND THUNDERSTORMS OVER OKLAHOMA
AND ARKANSAS...MAY MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS
AND ADJACENT AREAS OF NORTHEAST TEXAS.  AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE...BUT ORGANIZED SEVERE WEATHER IS NOT
EXPECTED THIS AFTERNOON OR TONIGHT.  IF SEVERE THUNDERSTORMS DO
OCCUR...THE MAIN THREAT WOULD BE FROM LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Mar 12, 4:30 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
430 PM CST WED MAR 12 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0147 PM    ASHDOWN                   AR   .75 INCH HAIL
03/12/03   LITTLE RIVER                   REPORTED BY LAW
                                          ENFORCEMENT

0230 PM    7 N COLFAX                LA   1.00 INCH HAIL
03/12/03   GRANT                          REPORTED BY LAW
                                          ENFORCEMENT

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 2:14 PM CSTSevere Thunderstorm WarningSHVGrant46 min
Mar 12, 3:26 PM CSTSevere Thunderstorm WarningSHVLaSalle49 min
Mar 12, 4:39 PM CSTSevere Thunderstorm WarningSHVNatchitoches36 min
Mar 12, 5:18 PM CSTSevere Thunderstorm WarningSHVGrant57 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.